MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 5/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 5/20-180/128; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454337
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of a severely calcified lesion in the moderately tortuous sfa.During the planned change from dilator to balloon, the dilator tip could not be pulled back completely and got stuck in the middle of the support catheter.The whole catheter was removed without any problems.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the oscar dilator and the oscar support catheter revealed that the tip of the oscar dilator was blocked by debris from the patients lesion (i.E., the calcification) inside of the oscar support catheter.Parts of the calcification were found embedded into the polymer body of the oscar dilator tip, surrounded by deep scratches.As a consequence of the blockage, the shaft of the oscar dilator has separated from the hub.Review of the production documentation verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.During the final packaging, the oscar dilator and the oscar support catheter were assembled together before inserting the system into the transportation loop.Any unusual friction would have been detected.The tensile strength of the oscar dilator shaft gluing to the hub is tested by means of manufacturing process output monitoring.Based on the conducted investigations, no material or manufacturing related root cause was identified.The root cause for the reported event is most likely related to both; the handling, i.E., pushing the oscar support catheter in distal direction through the lesion without having the oscar dilator in pos.0 and the patients anatomy, i.E., debris from the calcification blocking the oscar dilator against the oscar support catheter.As a consequence, the separation of the oscar dilator shaft from the hub is most likely related to the handling, i.E., the application of a high tensile force despite feeling resistance.

Brand Name
OSCAR 5/20-180/128
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17483356
Report Number1028232-2023-03971
Device Sequence Number6834594
Product Code LIT
UDI-Device Identifier07640130455764
UDI-Public(01)07640130455764(17)2602
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model Number454337
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02230300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown